Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 14, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jun 20, 2011, 12:03 PM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 4 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2011, 12:03 PM CDT (17:03 UTC)
- Expired
- Jun 20, 2011, 8:35 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Hansford County, TX, Lipscomb County, TX, Ochiltree County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 144 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3570 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -162 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746 WWUS74 KAMA 201703 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1203 PM CDT MON JUN 20 2011 OKZ001>003-TXZ002>005-210300- /O.NEW.KAMA.WI.Y.0014.110620T1703Z-110621T0300Z/ CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER... HIGGINS...FOLLETT 1203 PM CDT MON JUN 20 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE OKLAHOMA PANHANDLE AND PORTIONS OF THE NORTHERN TEXAS PANHANDLE. * TIMING: WEST TO NORTHWEST WINDS WILL INCREASE EARLY THIS AFTERNOON...AND REMAIN STRONG THROUGH EARLY THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING. * IMPACTS: THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS SUCH AS LAWN FURNITURE MAY BE BLOWN AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
2 follow-up statements
895 WWUS74 KAMA 202030 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT MON JUN 20 2011 OKZ001>003-TXZ002>005-210300- /O.CON.KAMA.WI.Y.0014.000000T0000Z-110621T0300Z/ CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER... HIGGINS...FOLLETT 330 PM CDT MON JUN 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE OKLAHOMA PANHANDLE AND PORTIONS OF THE NORTHERN TEXAS PANHANDLE. * TIMING: STRONG WEST TO NORTHWEST WINDS WILL PERSIST THROUGH SUNSET THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING. * IMPACTS: THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS SUCH AS LAWN FURNITURE MAY BE BLOWN AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
760 WWUS74 KAMA 210135 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 835 PM CDT MON JUN 20 2011 OKZ001>003-TXZ002>005-210245- /O.CAN.KAMA.WI.Y.0014.000000T0000Z-110621T0300Z/ CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER... HIGGINS...FOLLETT 835 PM CDT MON JUN 20 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY FOR THE OKLAHOMA PANHANDLE AND THE NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLE. WINDS HAVE FALLEN BELOW 35 MILES AN HOUR AND THEY ARE EXPECTED TO CONTINUE TO DECREASE. $$ GOEHRING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jun 20, 7:23 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 20, 7:23 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
723 AM CDT MON JUN 20 2011
.UPDATE...
UPDATED THE FORECAST TO INCLUDE SLIGHT CHANCE POPS FOR PARTS OF THE
NORTHERN PANHANDLES. CONVECTION DEVELOPING THIS MORNING OVER THE
WESTERN OK PANHANDLE AND SHOULD CONTINUE TODAY AS THE UPPER LOW OVER
CO MOVES INTO WESTERN KS BY THIS AFTERNOON. SHORTWAVE ASSOCIATED WITH
THIS UPPER LOW WILL AFFECT THE OK PANHANDLE AND INSTABILITY WITH THE
COLD CORE UPPER LOW AND DAYTIME HEATING SHOULD TRIGGER ADDITIONAL
CONVECTION...MAINLY NORTH OF THE FORECAST AREA BUT ALSO ACROSS THE
EXTREME NORTHERN PANHANDLES.
ALL PUBLIC AND FIRE WEATHER PRODUCTS HAVE BEEN UPDATED AND SENT.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 633 AM CDT MON JUN 20 2011/
AVIATION...
FOR THE 12Z TAFS...THE MAIN CONCERN REMAINS WIND. THE COLD FRONT HAS
ALREADY ENTERED THE NORTHWEST PART OF THE PANHANDLE REGION. AS A
RESULT...WIND AT KGUY AND KDHT ARE ALREADY NORTHWESTERLY AND SHOULD
SHIFT TO NORTHERLY LATER TODAY. AT KAMA THERE IS A BIT MORE
UNCERTAINTY. THE STRONG WESTERLY WINDS WILL CONTINUE FOR AT LEAST THE
NEXT FEW HOURS. WINDS COULD BE NEAR BUT ARE NOT EXPECTED TO SURPASS
AWW CRITERIA AT THIS TIME. TIMING OF THE WIND SHIFT AT KAMA IS THE
MOST UNCERTAIN AS THE FRONT COULD SLOW AFTER SUNRISE THIS
MORNING...THOUGH IT SHOULD STILL ARRIVE BY 00Z.
MOSTLY VFR CONDITIONS ARE EXPECTED. HOWEVER...A BROAD DECK OF MVFR
CLOUDS HAS DEVELOPED BEHIND THE FRONT THIS MORNING. NOT ONLY COULD
THESE LOW CLOUDS AFFECT KGUY AND KDHT THROUGH 15Z...BUT THERE IS A
MINIMAL CHANCE THAT MVFR CONDITIONS WILL REDEVELOP TONIGHT AS
MOISTURE POOLS BEHIND THE FRONT.
JOHNSON
PREV DISCUSSION... /ISSUED 324 AM CDT MON JUN 20 2011/
DISCUSSION...
SURFACE LOW OVER SOUTHWESTERN KS WITH COLD FRONT EXTENDING SOUTHWEST
FROM THE SURFACE LOW INTO EXTREME WESTERN CIMARRON COUNTY IN THE OK
PANHANDLE AND THEN ACROSS NORTHEASTERN NM AND THE EASTERN PLAINS OF
NM. LOW CLOUDS DEVELOPING BACK INTO CO WHICH MAY IMPACT THE OK
PANHANDLE THIS MORNING. EXPECT COLD FRONT TO CONTINUE PUSHING EAST
AND SOUTH ACROSS THE FORECAST AREA THIS MORNING AND POSSIBLY REACHING
INTO WESTERN OK THIS AFTERNOON. SHOULD BE A GOOD TEMP GRADIENT FROM
NORTHWEST TO SOUTHEAST WITH LOW TO MID 80S FAR NORTHWEST SECTIONS TO
THE UPPER 90S AND AROUND 100 EXTREME SOUTHEASTERN SECTION OF THE TX
PANHANDLE. TEMPS NEAR OR SLIGHTLY BELOW SEASONABLE NORMS TODAY
THROUGH WEDNESDAY...AND THEN MUCH WARMER CONDITIONS BY THE END OF THE
WEEK INTO THE WEEKEND. NO PRECIP EXPECTED THROUGH THE EXTENDED
PERIOD. UPPER RIDGE WILL BUILD IN OVER THE PANHANDLES THURSDAY
THROUGH EARLY NEXT WEEK.
SCHNEIDER
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MAINLY ACROSS THE TX
PANHANDLE TODAY...ALTHOUGH CONFIDENCE LOWER ACROSS THE NORTHWEST HALF
OF THE TX PANHANDLE. THIS IS DUE TO A COLD FRONT WHICH IS EXPECTED TO
PUSH THROUGH MOST...IF NOT ALL...OF THE FORECAST AREA BY EARLY THIS
AFTERNOON. THIS FRONT MAY HOLD UP RH VALUES ABOVE 15 PERCENT
ESPECIALLY ACROSS THE NORTHWEST SECTIONS. ALSO...LOW CLOUDS ARE
EXPECTED TO SLIP INTO THE OK PANHANDLE AND MAY PUSH INTO THE TX
PANHANDLE THIS MORNING. 20 FOOT WINDS AHEAD AND BEHIND THE COLD
FRONT ARE EXPECTED TO INCREASE TO NEAR 20 MPH OR HIGHER TODAY. FOR
NOW...WILL UPGRADE THE FIRE WEATHER WATCH OVER THE TX PANHANDLE TO A
RED FLAG WARNING BUT WILL CANCEL THE FIRE WEATHER WATCH ACROSS THE OK
PANHANDLE WHERE CONFIDENCE HIGHER THAT RH VALUES WILL STAY ABOVE 15
PERCENT. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE
TUESDAY...HOWEVER ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE
NOT EXPECTED AFTER TUESDAY.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...NONE.
&&
16/11Hazardous weather outlook, Jun 20, 7:11 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 711 AM CDT MON JUN 20 2011 OKZ001>003-TXZ001>020-202100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 711 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MUCH OF THE OKLAHOMA PANHANDLE. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. SOUTHWESTERLY WINDS OF 15 TO 25 MPH ARE POSSIBLE ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLES THIS MORNING AND NORTHWESTERLY WINDS OF 15 TO 30 MPH WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES BEHIND A COLD FRONT LATE THIS MORNING THROUGH LATE THIS AFTERNOON. THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES TODAY. THE BREEZY CONDITIONS...COMBINED WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AHEAD OF THE COLD FRONT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE TEXAS PANHANDLE. A RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM CDT THROUGH 10 PM CDT. ACROSS THE OKLAHOMA PANHANDLE...WHERE RELATIVE HUMIDITY VALUES WILL BE SLIGHTLY HIGHER...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TOMORROW DUE TO BREEZY NORTHWESTERLY WINDS AND RELATIVE HUMIDITY VALUES NEAR 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY AND TOMORROW. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:02 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 16 hr |
Nearby
Wind Advisories in Texas, 2011Wind Advisories in Oklahoma, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.